MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-100/I20-40
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/21/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal aortic extension to treat an abdominal aortic aneurysm (aaa).Following the initial implant the patient had a type 2 endoleak, a secondary endovascular procedure was not completed, and the physician elected to monitor the patient.Approximately one (1) year post initial procedure a follow up showed aneurysm sac growth and a potential type 1b endoleak.The physician elected to extend the right iliac artery and implant an infrarenal aortic extension into the right common iliac to seal the endoleak.The patient is stable.This event was previously reported under mdr # 2031527-2016-00536.Endologix then became aware of an increased abdominal aortic aneurysm sac and suspicious endoleak based on the diagnosing cta scan.The patient was asymptomatic.This event was previously reported under mdr # 2031527-2018-00548.Now, approximately four and half (4.5) years post initial procedure, the patient presented with a ruptured aneurysm due to an indeterminate endoleak.The physician elected to implant another bifurcated stent graft and two (2) ovation iliac extenders to resolve this event; however, the patient passed away two days later.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the indeterminate endoleak was identified as a type ib endoleak from the left iliac limb.The ruptured abdominal aortic aneurysm (aaa) and death are confirmed.This is consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.Procedure related harms identified was patient expired on (b)(6) 2021.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply corrections: g1,2: contact office- name has been updated.G4: date received by manufacturer - updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal aortic extension to treat an abdominal aortic aneurysm (aaa).Following the initial implant the patient had a type 2 endoleak, a secondary endovascular procedure was not completed, and the physician elected to monitor the patient.Approximately one (1) year post initial procedure a follow up showed aneurysm sac growth and a potential type 1b endoleak.The physician elected to extend the right iliac artery and implanted an infrarenal aortic extension into the right common iliac to seal the endoleak.The patient is stable.This event was previously reported under mdr # 2031527-2016-00536.Endologix then became aware of an increased abdominal aortic aneurysm sac and suspicious endoleak based on the diagnosing computed tomography angiogram (cta) scan.The patient was asymptomatic.This event was previously reported under mdr # 2031527-2018-00548.Now, approximately four and half (4.5) years post initial procedure, the patient presented with a ruptured aneurysm due to an indeterminate endoleak.The physician elected to implant another bifurcated stent graft and two (2) ovation iliac extenders to resolve this event; however, the patient passed away two days later.Additional information: the reported indeterminate endoleak was identified as a type 1b endoleak from the left iliac limb.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key11809275
Report Number2031527-2021-00202
Device Sequence Number3634733
Product Code MIH
UDI-Device Identifier00818009014207
UDI-Public(01)00818009014207(17)180827
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/27/2018
Device Model NumberBA28-100/I20-40
Device Lot Number1315861022
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer05/20/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFRARENAL AORTIC EXTENSION: LOT # 1319308003; SUPRARENAL AORTIC EXTENSION: LOT # 1252470019; INFRARENAL AORTIC EXTENSION: LOT # 1319308003; SUPRARENAL AORTIC EXTENSION: LOT # 1252470019
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age86 YR